A Rare Case of Rheumatoid Arthritis with Tocilizumab-induced Intestinal Mucosal Injury

Akito Ohkubo, Takashi Osoegawa, Naohiko Harada, Yoichiro Iboshi, Yorinobu Sumida, Makoto Nakamuta, Eiichi Suematsu, Hiroyuki Kobayashi, Eikichi Ihara

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Intestinal mucosal injury that develops as a complication of tocilizumab (TCZ) is usually associated with diverticulosis. We herein report a rare case of TCZ-induced intestinal mucosal injury in the absence of diverticulosis. A 74-year-old woman suffering from rheumatoid arthritis started taking TCZ. Six months later, she complained of hematochezia and abdominal pain. Colonoscopy revealed multiple ulcers spreading from the cecum to the transverse colon but no diverticulosis. These lesions were cured at three months after the discontinuation of TCZ. We should consider TCZ as a risk factor for intestinal mucosal injury, even if patients have no history of intestinal disease associated with diverticulosis.

Original languageEnglish
Pages (from-to)1011-1014
Number of pages4
JournalInternal Medicine
Volume61
Issue number7
DOIs
Publication statusPublished - 2022

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Fingerprint

Dive into the research topics of 'A Rare Case of Rheumatoid Arthritis with Tocilizumab-induced Intestinal Mucosal Injury'. Together they form a unique fingerprint.

Cite this